Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Has been diagnosed with oesteoarthritis. On cocktail drugs. Due for rheumatology appointment. Help?

My husband aged 52 has been diagnosed with oesteoarthritis/ cervical & AS approx 10yrs ago. He is on a cocktail of drugs, most recently HUMIRA which does not appear to be having the desired effect. At the minute the main concern is due to OA of the hands, which is causing him excuriating pain. He holds down a full time physical job, which has probably contributed to his pain, but for the past 4 weeks has been unable to work due to the pain. He has had a GI bleed , caused by NSAID and at present all he is taking for the pain is Co-codamol 30/500. He is due a rheumatology apt within the next few weeks, but in the meantime any thoughts on additional pain relief or complimentary therapy?
Asked On : Wed, 8 Aug 2012
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Ayurveda Specialist 's  Response
1. Humira [adalimumab] is a TNF [tissue necrosing factor] inhibitor approved for the treatment of arthritis, report have shown double-balloon endoscopic findings before and after administration of Humira,which appears to be useful for stopping gastrointestinal bleeding and thereby preventing the need for surgery, whereas co-codamol is codeine phosphate [opioid analgesic] and paracetamol [analgesic with poor anti inflammatory action, thus negligible GI bleeding]
2. As the name implies 'itis' but it is not an inflammatory disease but a degenerative disorder.
3. yoga significantly improves finger range of motion and relieves pain during movements, reported in The Journal of Rheumatology,consult a Rheumatologist regarding flexibility exercises and/or Yoga expert for various Yogic poses.

PS: Success of yoga for osteoarthritis strongly depends on pattern of yoga program, time spent on each pose and training from a qualified instructor.
Answered: Mon, 14 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor